HomeHome SearchSearch MenuMenu Our productsOur products Ask an ExpertAsk an Expert

Losing your hearing? The use of over-the-counter painkillers may be to blame!

by , 01 February 2017
Losing your hearing? The use of over-the-counter painkillers may be to blame!
Attention, women...

Do you often ask people to repeat things to because details of conversations become fuzzy? When you hear sounds, do they become muffled and gradually fade?

If you answered, “yes” to both questions, you're losing your hearing. And, according to a recent study in the American Journal of Epidemiology, the use of over-the-counter painkillers may be to blame!

Study links use of over-the-counter painkillers to hearing loss in women

The study was led by Dr Gary Curhan, a physician in the division of network medicine at Brigham and Women’s Hospital in Boston in the USA. Dr Curhan and his colleagues analysed data from over 54,000 women between ages 48 and 73 who were part of the Nurses’ Health Study.
 
What Dr Curhan and his team found was that women who used over-the-counter painkillers containing ibuprofen (like Advil and Motrin) or acetaminophen (like Tylenol) had higher risk of impaired hearing.
 
What’s more, they found that women who used such pain relievers for six years or longer were more likely to suffer from hearing loss compared to those who only used over-the-counter pain medications for one year or less.

********** The solution you’ve been looking for ********
 
Can you help me with my pain?
 
Your knees burn, finger crack and back throbs, yet modern medicine doesn’t have the slightest clue on how to solve it.
 
Sound familiar?
 
Our doctors and our government have us trapped in an “endless pain cycle.”
 
They prescribe drugs that mask your aches, pains, arthritis and more – but that’s where it stops. 
 
They last a few short hours – and then you need more.
 
 
*************************************************
 
However, Dr Curhan and his team didn’t find a significant link between long-term aspirin use and hearing loss in women.
 
“Although the magnitude of higher risk of hearing loss with analgesic use was modest, given how commonly these medications are used, even a small increase in risk could have important health implications,” Dr Curhan reported.
 
“Assuming causality, this would mean that approximately 16.2% of hearing loss occurring in these women could be due to ibuprofen or acetaminophen use,” he added.
 

Previous research associates NSAIDS and acetaminophen with increased hearing loss in men and younger women

Dr Curhan said that further research is necessary as most of the women in his study were older and white. He said he would like to conduct a larger study that includes other groups of people to further explore the link between pain relievers and hearing loss.
 
However, Dr Curhan and his team previously associated higher use of non-steroidal anti-inflammatory drugs (NSAIDS) and acetaminophen with increased hearing loss in men and younger women. So this study isn’t the first to find a link between pain relievers and hearing problems.

Vote article

Losing your hearing? The use of over-the-counter painkillers may be to blame!
Rating:
Note: 5 of 1 vote

Related articles





Related articles


Watch And Learn



Related Products

Resources